It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board


Drug Interactions / Side Effects Board Index


Hello, I have several questions about the antibiotic Levaquin. Ok first, I was put on it two weeks ago for a bacterial infection. I was on it for four days when I started having really bad cramps, which turned into bad diarhea. After several hours, the diarhea turned into blood. The cramps were really bad by now and the blood was like every 20 minutes. I went to the E.R. and had all kinds of tests and they really had no explanation, only that my white blood cell count was elevated. I left with a diagnosis of, Gastroenteritis and also was takin off the Levaquin,even though they didn't say if the Levaquin had anything to do with what was going on. A friend told me that possibly the Levaquin could cause bleeding, is this possible? Also I have had severe vaginal itching and a feeling like I have too pee alot. I don't have a discharge but could I possibly have a yeast infection from just 4 days on the Levaquin? Thank you for any advice.
[QUOTE=lllblessedlll]Hello, I have several questions about the antibiotic Levaquin. Ok first, I was put on it two weeks ago for a bacterial infection. I was on it for four days when I started having really bad cramps, which turned into bad diarhea. After several hours, the diarhea turned into blood. The cramps were really bad by now and the blood was like every 20 minutes. I went to the E.R. and had all kinds of tests and they really had no explanation, only that my white blood cell count was elevated. I left with a diagnosis of, Gastroenteritis and also was takin off the Levaquin,even though they didn't say if the Levaquin had anything to do with what was going on. A friend told me that possibly the Levaquin could cause bleeding, is this possible? Also I have had severe vaginal itching and a feeling like I have too pee alot. I don't have a discharge but could I possibly have a yeast infection from just 4 days on the Levaquin? Thank you for any advice.[/QUOTE]


Levaquin is a very strong antibiotic and many people have problems with it. I don't know if there is a relationship between the rectal bleeding and the drug, but I wouldn't discount the possibility.

As far as a yeast infection, it's possible. Levaquin is often prescribed for only 3 days, as it's a strong antibiotic.
Levaquin (and other quinolones) are extremely potent and can indeed cause severe gastroenteritis as an adverse reaction.

Also, I recently took it for a sinus infection and got a vaginal yeast infection..haven't had vaginitis from ANY cause in 20 years!!! Other antibiotics from different classes [B]for years[/B] didn't do that to me!

Glad you are off it. What are you taking now? Or are you giving your belly a break for a while?

zuzu xx
[QUOTE=zuzu8]Levaquin (and other quinolones) are extremely potent and can indeed cause severe gastroenteritis as an adverse reaction.

Also, I recently took it for a sinus infection and got a vaginal yeast infection..haven't had vaginitis from ANY cause in 20 years!!! Other antibiotics from different classes [B]for years[/B] didn't do that to me!

Glad you are off it. What are you taking now? Or are you giving your belly a break for a while?

zuzu xx[/QUOTE]


Thank you for your reply. I'm not on anything right now. I did decide it was better just to try and get over everything all on my own and forget the antibiotics. It was worse when I was on them. I do believe it was the Leviquin that caused all the probs, but of course docs won't tell you that. I only know that I will never take it again, no matter if the doc says it wasn't it.





All times are GMT -7. The time now is 04:23 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!